Alert archive / Kansas / Winter Storm Warnings in 2015

Winter Storm Warning 2, NWS Wichita, KS

November 29, 20158 counties in Kansas

NWS Wichita, KS issued this winter storm warning at Nov 29, 2015, 2:52 AM CST for 8 counties in Kansas. It was in force for 32 hr. 24 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 29, 2015, 2:52 AM CST (08:52 UTC)
Expired
Nov 30, 2015, 10:23 AM CST
In force
32 hr
Issued by
NWS Wichita, KS

Counties Chase County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 64 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 29, 3:10 AM CSTICE STORMHillsboro, KSSOME TREE LIMBS DOWN WITH SPORADIC POWER OUTAGES.
Nov 29, 3:24 AM CSTFREEZING RAIN 0Kingman, KSBRIDGES ICY ACROSS COUNTY...WITH SOME TREE LIMBS DOWN AND SPORADIC POWER OUTAGES.
Nov 29, 3:29 AM CSTICE STORMHutchinson, KSWIDESPREAD POWER OUTAGES ACROSS HUTCHINSON DUE TO DOWNED TREE LIMBS ON POWER LINES. LAW ENFORCEMENT SUSPECTS MUCH OF THE SAME IS OCCURRING COUNTYWIDE...THEY JUST HAVE NOT RECEIVED ANY REPORTS.
Nov 29, 3:36 AM CSTICE STORMMcpherson, KSSEVERAL POWERLINES DOWN ACROSS THE COUNTY. ICE ACCUMULATION AMOUNT WAS UNKNOWN.
Nov 29, 3:40 AM CSTICE STORMNorth Newton, KSLAW ENFORCEMENT RECEIVED REPORT OF A FEW POWERLINES DOWN ALONG WITH A FEW BLOWN TRANSFORMERS. ICE ACCUMULATION AMOUNT IS UNKNOWN.
Nov 29, 4:00 AM CSTICE STORMSalina, KSA FEW DOWNED TREE LIMBS REPORTED. ICE ACCUMULATION AMOUNT IS UNKNOWN.
Nov 29, 6:56 AM CSTICE STORM1 E Hutchinson, KSPOWER OUTAGE AFFECTING 110 HOMES. MULTIPLE TREE LIMBS DONW OF VARIOUS SIZES.
Nov 29, 6:56 AM CSTICE STORM5 Ne Haven, KSPOWER LINES DOWN, 80 HOMES WITHOUT POWER.
Nov 29, 7:21 AM CSTICE STORM5 W Hutchinson, KSPOWER LINES DOWN. 40 HOMES AFFECTED.
Nov 29, 7:21 AM CSTICE STORMHutchinson, KSMANY TREE LIMBS DOWN OF VARIOUS SIZES. POWER LINES DOWN. 450 HOMES AFFECTED. INFORMATION FROM SOCIAL MEADIA AND UTILITY OUTAGE INFORMATION.
Nov 29, 7:21 AM CSTICE STORMHutchinson, KSMANY TREE LIMBS DOWN OF VARIOUS SIZES. POWER LINES DOWN. 450 HOMES AFFECTED. INFORMATION FROM SOCIAL MEADIAL AND UTILITY OUTAGE INFORMATION.
Nov 29, 8:26 AM CSTICE STORM 6Hillsboro, KSESTIMATED 6 INCH TREE LIMB DOWN. INFORMATION RECEIVED VIA SOCIAL MEDIA.
Nov 29, 8:38 AM CSTICE STORMHillsboro, KSMANY TREE LIMBS AND POWER LINES DOWN. SOME TREE LIMBS ESTIMATED TO BE UP TO 18 INCHES IN DIAMETER. INFORMATION GATHERED FROM PUBLIC AND CONFIRMED BY LAW ENFOREMENT.
Nov 29, 10:55 AM CSTICE STORM 4Cottonwood Falls, KSESTIMATED 4 INCH TREE LIMB DOWN DAMAGING FENCE LINE.
Nov 29, 10:55 AM CSTICE STORM 4Lindsborg, KSESTIMATED 4 INCH TREE LIMB AND POWER LINES DOWN.
Nov 29, 10:55 AM CSTICE STORM 8Hutchinson, KSESTIMATED 8 INCH TREE LIMB DOWN TANGLED IN POWER LINES.
Nov 29, 10:55 AM CSTICE STORMMcpherson, KSWIDE SPREAD TREE DAMAGE AND POWER LINES DOWN THROUGHOUT MCPHERSON.
Nov 29, 11:03 AM CSTICE STORM 6Burrton, KSESTIMATED 6 INCH TREE LIMB DOWN.
Nov 29, 11:03 AM CSTICE STORMArlington, KSPOWER LINES DOWN.
Nov 29, 11:03 AM CSTICE STORMHesston, KSPOWER LINES DOWN IN THE CITY OF HESSTON.
Nov 29, 11:03 AM CSTICE STORMHutchinson, KSBRIEF PROPANE GAS RESLEASE DUE TO FROZEN VALVE. GAS RELEASE NOW CONTAINED.
Nov 29, 11:03 AM CSTICE STORMKingman, KSTREE LIMBS AND POWER LINES DOWN, CAUSED A BREIF SMALL FIRE. NO DAMAGE TO STRUCTURES.
Nov 29, 11:03 AM CSTICE STORMNewton, KSWIDESPREAD TREE DAMAGE AND POWERS LINES DOWN IN THE CITY OF NEWTON.
Nov 29, 11:03 AM CSTICE STORMSedgwick, KSPOWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

052 
WWUS43 KICT 290852
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
252 AM CST SUN NOV 29 2015

KSZ071-072-094-095-098-291000-
/O.CAN.KICT.WW.Y.0009.000000T0000Z-151129T1200Z/
WOODSON-ALLEN-ELK-WILSON-CHAUTAUQUA-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...HUMBOLDT...
HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA...
SEDAN...CEDAR VALE
252 AM CST SUN NOV 29 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

TEMPERATURES OVER FAR SOUTHEAST KANSAS HAVE WARMED ABOVE
FREEZING...ENDING THE FREEZING PRECIPITATION THREAT.

$$

KSZ049>053-067-068-292300-
/O.UPG.KICT.WW.Y.0009.000000T0000Z-151129T1200Z/
/O.NEW.KICT.WS.W.0002.151129T0852Z-151130T0000Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-
INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON...
HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY...
HUTCHINSON...NEWTON
252 AM CST SUN NOV 29 2015

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM
WARNING FOR FREEZING RAIN AND FREEZING DRIZZLE...WHICH IS IN
EFFECT UNTIL 6 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS
NO LONGER IN EFFECT.

* TIMING...THROUGH EARLY THIS EVENING.

* MAIN IMPACT...PERIODS OF LIGHT TO MODERATE FREEZING RAIN AND
  FREEZING DRIZZLE WILL AFFECT THE AREA THROUGH EARLY THIS
  EVENING.

* ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS UP TO ONE-
  QUARTER INCH ARE POSSIBLE...MAINLY ON ELEVATED SURFACES SUCH AS
  TREES AND POWERLINES.

* OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO VERY
  SLICK ROADS. SPORADIC...POWER OUTAGES AND DOWNED TREE LIMBS ARE
  LIKELY AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS 
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ047-048-069-070-082-083-091>093-292300-
/O.EXT.KICT.WW.Y.0009.000000T0000Z-151130T0000Z/
BARTON-ELLSWORTH-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-
INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...WILSON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...
KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON...
WINFIELD...ARKANSAS CITY
252 AM CST SUN NOV 29 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING
  DRIZZLE WILL AFFECT THE AREA THROUGH EARLY THIS EVENING.

* ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS UP TO ONE-TENTH
  OF AN INCH ARE POSSIBLE...MAINLY ON ELEVATED SURFACES SUCH AS
  TREES AND POWERLINES.

* OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO VERY
  SLICK ROADS. SPORADIC...POWER OUTAGES AND DOWNED TREE LIMBS ARE
  POSSIBLE AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$
6 follow-up statements
111 
WWUS43 KICT 291225
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
625 AM CST SUN NOV 29 2015

KSZ049>053-067-068-300000-
/O.CON.KICT.WS.W.0002.000000T0000Z-151130T0000Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-
INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON...
HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY...
HUTCHINSON...NEWTON
625 AM CST SUN NOV 29 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...THROUGH AT LEAST EARLY THIS EVENING...AND POSSIBLY
  THROUGH TONIGHT.

* MAIN IMPACT...PERIODS OF LIGHT TO MODERATE FREEZING RAIN AND
  FREEZING DRIZZLE.

* ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS UP TO ONE- 
  QUARTER INCH ARE POSSIBLE...MAINLY ON ELEVATED SURFACES SUCH 
  AS TREES AND POWERLINES. 

* OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO VERY
  SLICK ROADS. SPORADIC POWER OUTAGES AND DOWNED TREE LIMBS ARE
  LIKELY AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ032-033-300000-
/O.EXA.KICT.WW.Y.0009.000000T0000Z-151130T0000Z/
RUSSELL-LINCOLN-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD
625 AM CST SUN NOV 29 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL
6 PM CST THIS EVENING.

* TIMING...THROUGH AT LEAST EARLY THIS EVENING...AND POSSIBLY
  THROUGH TONIGHT.

* MAIN IMPACT...PERIODS OF LIGHT FREEZING DRIZZLE.

* ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS UP TO ONE-
  TENTH OF AN INCH ARE POSSIBLE.

* OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO 
  VERY SLICK ROADS. SPORADIC...POWER OUTAGES AND DOWNED TREE 
  LIMBS ARE POSSIBLE AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ047-048-069-070-082-083-091>093-300000-
/O.CON.KICT.WW.Y.0009.000000T0000Z-151130T0000Z/
BARTON-ELLSWORTH-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-
INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...WILSON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...
KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON...
WINFIELD...ARKANSAS CITY
625 AM CST SUN NOV 29 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...THROUGH AT LEAST EARLY THIS EVENING...AND POSSIBLY
  THROUGH TONIGHT.

* MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING
  DRIZZLE.

* ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS UP TO ONE- 
  TENTH OF AN INCH ARE POSSIBLE...MAINLY ON ELEVATED SURFACES 
  SUCH AS TREES AND POWERLINES. 

* OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO 
  VERY SLICK ROADS. SPORADIC...POWER OUTAGES AND DOWNED TREE 
  LIMBS ARE POSSIBLE AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$
652 
WWUS43 KICT 291836
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1236 PM CST SUN NOV 29 2015

DEFAULT OVERVIEW SECTION
KSZ069-070-082-083-091>093-291945-
/O.CAN.KICT.WW.Y.0009.000000T0000Z-151130T0000Z/
BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...ANDOVER...
ROSE HILL...EUREKA...MADISON...KINGMAN...WICHITA...ANTHONY...
HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY
1236 PM CST SUN NOV 29 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS SOUTHERN KANSAS AND
ARE EXPECTED TO REMAIN ABOVE FREEZING...THEREFORE THE WINTER
WEATHER ADVISORY HAS BEEN CANCELLED. 

$$

KSZ049>053-067-068-300000-
/O.CON.KICT.WS.W.0002.000000T0000Z-151130T0000Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-
INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON...
HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY...
HUTCHINSON...NEWTON
1236 PM CST SUN NOV 29 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...THROUGH AT LEAST EARLY THIS EVENING...AND POSSIBLY 
  THROUGH TONIGHT. 

* MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING
  DRIZZLE.

* ICE ACCUMULATIONS...ADDITIONAL LIGHT ICE ACCUMULATIONS ARE
  EXPECTED...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND
  POWERLINES.

* OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO 
  VERY SLICK ROADS. SPORADIC POWER OUTAGES AND DOWNED TREE LIMBS 
  ARE LIKELY AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ032-033-047-048-300000-
/O.CON.KICT.WW.Y.0009.000000T0000Z-151130T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON
1236 PM CST SUN NOV 29 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...THROUGH AT LEAST EARLY THIS EVENING...AND POSSIBLY 
  THROUGH TONIGHT. 

* MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING 
  DRIZZLE. 

* ICE ACCUMULATIONS...ADDITIONAL LIGHT ICE ACCUMULATIONS ARE
  EXPECTED...MAINLY ON ELEVATED SURFACES SUCH AS TREES AND
  POWERLINES.

* OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO 
  VERY SLICK ROADS. SPORADIC...POWER OUTAGES AND DOWNED TREE 
  LIMBS ARE POSSIBLE AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

JAKUB
950 
WWUS43 KICT 292038
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
238 PM CST SUN NOV 29 2015

DEFAULT OVERVIEW SECTION
KSZ082-301045-
/O.EXB.KICT.WS.W.0002.000000T0000Z-151130T1800Z/
KINGMAN-
INCLUDING THE CITY OF...KINGMAN
238 PM CST SUN NOV 29 2015

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM
WARNING FOR FREEZING RAIN AND FREEZING DRIZZLE...WHICH IS IN
EFFECT UNTIL NOON CST MONDAY.

* TIMING...TONIGHT AND LINGERING INTO THE MORNING HOURS ON MONDAY.

* MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING 
  DRIZZLE POSSIBLY MIXED WITH SLEET OR SNOW LATE TONIGHT. 

* ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS BETWEEN ONE-
  TENTH AND ONE-QUARTER INCH ARE EXPECTED...MAINLY ON ELEVATED
  SURFACES SUCH AS TREES AND POWER LINES.

* OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO 
  VERY SLICK ROADS. SPORADIC POWER OUTAGES AND DOWNED TREE LIMBS 
  ARE LIKELY AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ049>053-067-068-301045-
/O.EXT.KICT.WS.W.0002.000000T0000Z-151130T1800Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-
INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON...
HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY...
HUTCHINSON...NEWTON
238 PM CST SUN NOV 29 2015

...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON CST MONDAY...

* TIMING...TONIGHT AND LINGERING INTO THE MORNING HOURS ON MONDAY.

* MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING 
  DRIZZLE POSSIBLY MIXED WITH SLEET OR SNOW LATE TONIGHT. 

* ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS BETWEEN ONE-
  TENTH AND ONE-QUARTER INCH ARE EXPECTED...MAINLY ON ELEVATED
  SURFACES SUCH AS TREES AND POWER LINES.

* OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO 
  VERY SLICK ROADS. SPORADIC POWER OUTAGES AND DOWNED TREE LIMBS 
  ARE LIKELY AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ032-033-047-048-301045-
/O.EXT.KICT.WW.Y.0009.000000T0000Z-151130T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON
238 PM CST SUN NOV 29 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST MONDAY...

* TIMING...TONIGHT AND LINGERING INTO THE MORNING HOURS ON MONDAY.

* MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING
  DRIZZLE MIXING WITH SLEET AND SNOW TONIGHT. SLEET AND SNOW
  ACCUMULATIONS BETWEEN 1 AND 2 INCHES.

* ICE ACCUMULATIONS...ADDITIONAL LIGHT ICE ACCUMULATIONS IN
  ADDITION TO 1 OR PERHAPS 2 INCHES OF SLEET AND SNOW.

* OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO 
  VERY SLICK ROADS. SPORADIC...POWER OUTAGES AND DOWNED TREE 
  LIMBS ARE POSSIBLE AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$
712 
WWUS43 KICT 300220
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
820 PM CST SUN NOV 29 2015


KSZ049>053-067-068-082-301630-
/O.CON.KICT.WS.W.0002.000000T0000Z-151130T1800Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-KINGMAN-
INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON...
HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY...
HUTCHINSON...NEWTON...KINGMAN
820 PM CST SUN NOV 29 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* TIMING...TONIGHT AND LINGERING INTO THE MORNING HOURS ON 
  MONDAY.

* MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING 
  DRIZZLE POSSIBLY MIXED WITH SLEET OR SNOW LATE TONIGHT. 

* ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS BETWEEN ONE- 
  TENTH AND ONE-QUARTER INCH ARE EXPECTED...MAINLY ON ELEVATED 
  SURFACES SUCH AS TREES AND POWER LINES. 

* OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO 
  VERY SLICK ROADS. SPORADIC POWER OUTAGES AND DOWNED TREE LIMBS 
  ARE LIKELY AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ032-033-047-048-301630-
/O.CON.KICT.WW.Y.0009.000000T0000Z-151130T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON
820 PM CST SUN NOV 29 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
MONDAY...

* TIMING...TONIGHT AND LINGERING INTO THE MORNING HOURS ON 
  MONDAY.

* MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING 
  DRIZZLE MIXING WITH SLEET AND SNOW TONIGHT. SLEET AND SNOW 
  ACCUMULATIONS BETWEEN 1 AND 2 INCHES. 

* ICE ACCUMULATIONS...ADDITIONAL LIGHT ICE ACCUMULATIONS IN 
  ADDITION TO 1 OR PERHAPS 2 INCHES OF SLEET AND SNOW. 

* OTHER IMPACTS...INCLUDE HAZARDOUS DRIVING CONDITIONS DUE TO 
  VERY SLICK ROADS. SPORADIC...POWER OUTAGES AND DOWNED TREE 
  LIMBS ARE POSSIBLE AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

BILLINGS WRIGHT
082 
WWUS43 KICT 300918
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
318 AM CST MON NOV 30 2015

...WINTRY PRECIPITATION ENDING THIS MORNING...

KSZ049>053-067-068-082-301800-
/O.CON.KICT.WS.W.0002.000000T0000Z-151130T1800Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-KINGMAN-
INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON...
HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY...
HUTCHINSON...NEWTON...KINGMAN
318 AM CST MON NOV 30 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...THROUGH MID TO LATE MORNING.

* MAIN IMPACT...PERIODS OF LIGHT FREEZING RAIN AND FREEZING
  DRIZZLE POSSIBLY MIXED WITH SLEET AND SNOW.

* ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS UP TO ONE-
  QUARTER INCH ARE POSSIBLE...MAINLY ON ELEVATED SURFACES SUCH AS
  TREES AND POWER LINES.

* OTHER IMPACTS...PATCHY SLICK SPOTS ON ROADS...AND SPORADIC
  POWER OUTAGES AND DOWNED TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ032-033-047-048-301800-
/O.CON.KICT.WW.Y.0009.000000T0000Z-151130T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON
318 AM CST MON NOV 30 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* TIMING...THROUGH MID TO LATE MORNING.

* MAIN IMPACT...PERIODS OF LIGHT SNOW AND SLEET MIXED WITH
  FREEZING RAIN AND FREEZING DRIZZLE. 

* ICE ACCUMULATION...ADDITIONAL LIGHT ICE ACCUMULATIONS ARE
  POSSIBLE.

* SNOW ACCUMULATION...UP TO AROUND ONE INCH IS POSSIBLE...MAINLY
  NORTHWEST OF GREAT BEND TO LINCOLN

* OTHER IMPACTS...PATCHY SLICK SPOTS ON ROADS...AND SPORADIC POWER
  OUTAGES AND DOWNED TREE LIMBS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$
792 
WWUS43 KICT 301623
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1023 AM CST MON NOV 30 2015

DEFAULT OVERVIEW SECTION
KSZ049>053-067-068-082-301730-
/O.CAN.KICT.WS.W.0002.000000T0000Z-151130T1800Z/
SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-KINGMAN-
INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON...
HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY...
HUTCHINSON...NEWTON...KINGMAN
1023 AM CST MON NOV 30 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER
STORM WARNING. 

NO HAZARDOUS WINTER WEATHER IS EXPECTED FOR THE REMAINDER OF
TODAY. HOWEVER...LIGHT RAIN AND DRIZZLE ARE STILL POSSIBLE THIS
MORNING.


$$

KSZ032-033-047-048-301730-
/O.CAN.KICT.WW.Y.0009.000000T0000Z-151130T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON
1023 AM CST MON NOV 30 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

LIGHT SNOW OR A MIXTURE OF LIGHT SNOW IS STILL POSSIBLE THIS
MORNING. HOWEVER...AMOUNTS WILL BE VERY LIGHT AND SHOULD NOT POSE
ANY HAZARDOUS CONDITIONS ACROSS THE AREA.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Nov 28, 11:04 PM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Nov 28, 11:04 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1104 PM CST SAT NOV 28 2015

...UPDATED FOR 06Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 214 PM CST SAT NOV 28 2015

A MID/UPPER TROUGH OVER THE CENTRAL GREAT BASIN AREA WILL CONTINUE
TO BRING A MOIST SOUTHWEST FLOW REGIME TO THE CENTRAL PLAINS STATES
THROUGH THE WEEKEND WITH PERIODS OF FREEZING DRIZZLE AND LIGHT
FREEZING RAIN REMAINING POSSIBLE ACROSS MUCH OF THE AREA WITH
PERIODIC EPISODES OF ISENTROPIC UPGLIDE. THE WINTER WEATHER
ADVISORY WILL BE EXTENDED THROUGH THE NIGHT TO ACCOUNT FOR
ADDITIONAL LIGHT FREEZING DRIZZLE AND A FEW POCKETS OF LIGHT
FREEZING RAIN MIXED WITH SLEET AT TIMES.

LIGHT MIXED PRECIPITATION WILL REMAIN POSSIBLE ON SUNDAY...HOWEVER
AS LOW LEVEL WINDS VEER TO MORE OF AN EASTERLY DIRECTION THE
FREEZING LINE SHOULD BEGIN TO RETREAT WEST-NORTHWEST ALLOWING
MUCH OF SOUTHEAST KS AND PORTIONS OF SOUTH CENTRAL KANSAS TO
TRANSITION TO LIGHT RAIN SHOWERS OR DRIZZLE DURING THE AFTERNOON
HOURS ON SUNDAY.

THE PRIMARY MID/UPPER TROUGH THAT HAS BEEN PARKED ACROSS THE CENTRAL
GREAT BASIN AREA IS PROGGED TO TRANSLATE EASTWARD ON SUNDAY AND
MONDAY BRINGING ANOTHER ROUND OF PRECIPITATION TO MUCH OF THE AREA
LATE SUNDAY POSSIBLY LINGERING INTO THE DAY ON MONDAY. POINT
SOUNDINGS ACROSS CENTRAL KS CONTINUE TO INDICATE AN ELEVATED WARM
LAYER WITH PARTIAL MELTING SUPPORTING A MIX OF ICE PELLETS AND
PERHAPS SOME SNOW WHILE THE PRIMARY PRECIPITATION TYPE FURTHER SOUTH
AND EAST WILL REMAIN RAIN OR FREEZING RAIN DEPENDING ON THE SFC
TEMPERATURES. THEREFORE...MAINTAINED A WINTRY MIX IN THE FORECAST
THROUGH THE PERIOD AND A WINTER WEATHER ADVISORY WILL LIKELY BE
NEEDED SUNDAY NIGHT/EARLY MONDAY.

MAINTAINED MID POPS ACROSS MUCH OF THE AREA ON MONDAY ALTHOUGH LARGE-
SCALE FORCING FOR SUBSIDENCE WILL BE ON THE INCREASE AS THE TROUGH
MOVES EASTWARD ACROSS THE CENTRAL PLAINS STATES. DEEP LAYER WESTERLY
FLOW ON THE SOUTH SIDE OF THE MID/UPPER TROUGH SHOULD ALLOW FOR
RISING TEMPERATURES AND A DECREASE IN PRECIPITATION AS WE MOVE
THROUGH THE DAY.

TUE...DRY WEATHER CONDITIONS WILL RETURN ACROSS THE REGION WITH A
RETURN TO MORE SEASONABLE TEMPERATURES WITH HIGHS IN THE 40S/AROUND
50.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 214 PM CST SAT NOV 28 2015

RISING HEIGHTS/INCREASING THICKNESS ARE PROGGED AS WE MOVE
THROUGH THE WEEK AS A MID/UPPER RIDGE TRANSLATES EASTWARD ACROSS THE
CENTRAL CONUS. THIS WILL LEAD TO SEASONABLY MILD TEMPERATURES AND
DRY WEATHER CONDITIONS THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1055 PM CST SAT NOV 28 2015

A WEAK INVERTED SURFACE TROUGH AXIS FROM SOUTH-CENTRAL KS TO
EASTERN OK WILL PERSIST INTO SUNDAY...KEEPING LIGHT NORTHEASTERLY
FLOW AND A VERY MOIST/SATURATED BOUNDARY LAYER IN PLACE. EXPECTING
IFR/LIFR CONDITIONS TO PERSIST TONIGHT INTO SUNDAY EVENING
EVERYWHERE ALONG/SOUTH OF INTERSTATE 70.

A STRONG UPPER LEVEL JET STREAM WILL PERSIST FROM THE BAJA
NORTHEASTWARD TO OVER THE CENTRAL PLAINS INTO SUNDAY WITH EMBEDDED
WEAK PERTURBATIONS CAPABLE OF INDUCING LIFT AND LIGHT FREEZING
RAIN AND LIGHT FREEZING DRIZZLE. THE HUT...ICT AND SLN TERMINALS
STAND THE HIGHEST PROBABILITIES FOR MEASURABLE LIGHT FREEZING RAIN
AND CERTAINLY OCCASIONAL LIGHT FREEZING DRIZZLE. THE CNU TAF SITE
IS WARM ENOUGH FOR PERIODS OF LIGHT RAIN THROUGH SUNDAY.

ANOTHER AREA OF UPPER DIVERGENCE IS FORECAST SUNDAY NIGHT WITH
A VERY MOIST ATMOSPHERE...SUPPORTIVE OF A MIX OF LIGHT FREEZING
AND LIQUID PRECIPITATION ACROSS THE AREA. EXPECTING POOR FLYING
CONDITIONS AT MOST TERMINALS SUNDAY NIGHT.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    30  34  31  40 /  90  40  80  40
HUTCHINSON      29  36  29  38 /  80  40  80  40
NEWTON          30  33  31  38 / 100  40  80  50
ELDORADO        30  35  32  41 /  90  40  70  40
WINFIELD-KWLD   31  36  32  42 /  80  40  60  30
RUSSELL         25  29  28  35 /  30  30  80  50
GREAT BEND      25  32  28  36 /  40  40  80  40
SALINA          29  36  30  38 /  60  30  80  60
MCPHERSON       29  36  30  37 /  80  40  80  50
COFFEYVILLE     35  41  36  47 /  50  50  60  30
CHANUTE         33  37  35  45 /  50  50  60  40
IOLA            32  37  34  44 /  50  50  60  40
PARSONS-KPPF    34  40  36  46 /  50  50  60  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM CST SUNDAY FOR KSZ032-047>053-
067>072-082-083-091>095-098-099.

&&
Hazardous weather outlook, Nov 28, 3:07 PM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
307 PM CST SAT NOV 28 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-292115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
307 PM CST SAT NOV 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

LIGHT FREEZING DRIZZLE AND FREEZING RAIN WILL CONTINUE TO IMPACT
MUCH OF SOUTH CENTRAL...CENTRAL...AND SOUTHEAST PORTIONS OF
KANSAS THROUGH TONIGHT. ANY ADDITIONAL ICE AND SLEET
ACCUMULATIONS WILL CONTINUE TO PRODUCE SLICK AND HAZARDOUS
ROADS...ESPECIALLY ON UNTREATED AND ELEVATED SURFACES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LIGHT WINTRY MIX WILL REMAIN POSSIBLE SUNDAY MORNING BUT WILL
TRANSITION TO LIGHT RAIN OR DRIZZLE SUNDAY AFTERNOON.

ANOTHER ROUND OF FREEZING RAIN AND ICE PELLETS MAY DEVELOP ACROSS
THE AREA SUNDAY NIGHT. ICE AND SLEET ACCUMULATIONS MAY RESULT IN
CONTINUED TRAVEL CONCERNS ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL
KANSAS.

RECENT HEAVY RAIN WILL LEAD TO RISES ALONG THE NEOSHO RIVER IN
SOUTHEAST KANSAS. THE RIVER IS EXPECTED TO REMAIN JUST BELOW FLOOD
STAGE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, Nov 29, 12:35 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1235 AM CST SUN NOV 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 AM     FREEZING RAIN    HUTCHINSON              38.07N 97.91W
11/29/2015  M0.50 INCH       RENO               KS   STORM CHASER

            STORM TOTAL ICE ACCUMULATION. PERIODIC TREE BRANCHES
            SNAPPING. RECEIVED THROUGH SOCIAL MEDIA.

&&

ADK

Nearby

Winter Storm Warnings in Kansas, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.